Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Quad Cities, IA

June 16, 20126 counties in Iowa; Henderson County, Mercer County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2012, 5:13 PM CDT for 6 counties in Iowa; Henderson County, Mercer County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Jun 16, 2012, 6:00 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Des Moines County, IA, Henry County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:30 PM CDTTSTM WND DMGSe Mount Union, IA4 INCH TREE DOWN AND FLATTENED CORN. HE108

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS53 KDVN 162213
SVRDVN
IAC057-087-103-115-139-183-ILC071-131-162300-
/O.NEW.KDVN.SV.W.0048.120616T2213Z-120616T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  WESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  HENRY COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...
  NORTH CENTRAL HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 600 PM CDT.

* AT 509 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
  OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM WASHINGTON TO WAYLAND TO SALEM...OR ALONG A
  LINE EXTENDING FROM WASHINGTON TO 10 MILES SOUTH OF WASHINGTON TO 9
  MILES SOUTH OF MOUNT PLEASANT...AND MOVING EAST AT 50 MPH.

* THE STRONGEST WINDS ARE EXPECTED OVER MUCH OF WASHINGTON AND HENRY 
COUNTIES OVER THE NEXT 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED SIGNIFICANT WIND DAMAGE...AND IT 
REMAINS A THREAT.

&&

LAT...LON 4152 9127 4140 9105 4133 9107 4133 9091
      4094 9084 4079 9137 4081 9141 4082 9165
      4105 9172 4116 9171 4116 9178 4130 9195
      4133 9195
TIME...MOT...LOC 2212Z 251DEG 43KT 4129 9175 4117 9160
          4084 9151
WIND...HAIL 70MPH <1.00IN

$$

ERVIN
4 follow-up statements
771 
WWUS53 KDVN 162229
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 PM CDT SAT JUN 16 2012

IAC057-087-103-115-139-183-ILC071-131-162300-
/O.CON.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
529 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN HENDERSON...WESTERN MERCER...DES MOINES...HENRY...
SOUTHEASTERN JOHNSON...LOUISA...SOUTHWESTERN MUSCATINE AND WASHINGTON
COUNTIES...

AT 523 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM WASHINGTON TO CRAWFORDSVILLE TO LOWELL...OR ALONG
A LINE EXTENDING FROM WASHINGTON TO 9 MILES SOUTHWEST OF COLUMBUS 
JUNCTION TO 9 MILES SOUTH OF MOUNT PLEASANT...MOVING EAST NORTHEAST 
AT 50 MPH.

THIS STORM WILL PRODUCE WINDS IN EXCESS OF 70 MPH ACROSS SOUTHEAST 
WASHINGTON COUNTY...LOUISA AND PORTIONS OF DES MOINES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4152 9127 4140 9105 4133 9107 4133 9091
      4094 9084 4079 9137 4081 9141 4082 9165
      4105 9172 4116 9171 4116 9178 4130 9195
      4133 9195
TIME...MOT...LOC 2228Z 251DEG 43KT 4134 9162 4123 9143
          4086 9142
WIND...HAIL 70MPH <1.00IN

$$

ERVIN
566 
WWUS53 KDVN 162235
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT SAT JUN 16 2012

IAC057-087-103-115-139-183-ILC071-131-162300-
/O.CON.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
535 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN HENDERSON...WESTERN MERCER...DES MOINES...HENRY...
SOUTHEASTERN JOHNSON...LOUISA...SOUTHWESTERN MUSCATINE AND EASTERN
WASHINGTON COUNTIES...

AT 532 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 65 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM HASKINS TO COLUMBUS CITY TO
DANVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
WASHINGTON TO COLUMBUS JUNCTION TO 12 MILES SOUTHEAST OF MOUNT 
PLEASANT...MOVING EAST NORTHEAST AT 50 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4152 9127 4140 9105 4133 9107 4133 9091
      4094 9084 4079 9137 4081 9141 4082 9165
      4104 9167 4120 9172 4127 9182 4137 9182
TIME...MOT...LOC 2235Z 251DEG 43KT 4136 9151 4125 9132
          4088 9132
WIND...HAIL 65MPH 1.00IN

$$

ERVIN
566 
WWUS53 KDVN 162247
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT SAT JUN 16 2012

IAC057-087-103-115-139-183-ILC071-131-162300-
/O.CON.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
547 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN HENDERSON...WESTERN MERCER...DES MOINES...HENRY...
SOUTHEASTERN JOHNSON...LOUISA...SOUTHWESTERN MUSCATINE AND EASTERN
WASHINGTON COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM HASKINS TO CAIRO TO MIDDLETOWN...OR ALONG A LINE
EXTENDING FROM 9 MILES WEST OF COLUMBUS JUNCTION TO WAPELLO TO 9 
MILES WEST OF BURLINGTON...MOVING EAST NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WAPELLO...MEDIAPOLIS...COLUMBUS JUNCTION...AND CONESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4137 9182 4152 9127 4140 9105 4133 9107
      4133 9091 4094 9084 4079 9137 4081 9141
      4082 9165 4104 9167 4120 9172 4127 9182
TIME...MOT...LOC 2246Z 251DEG 43KT 4134 9146 4125 9120
          4084 9124
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
697 
WWUS53 KDVN 162300
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT SAT JUN 16 2012

IAC057-087-103-115-139-183-ILC071-131-162310-
/O.EXP.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
600 PM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDERSON...WESTERN
MERCER...DES MOINES...HENRY...SOUTHEASTERN JOHNSON...LOUISA...
SOUTHWESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4137 9182 4152 9127 4140 9105 4133 9107
      4133 9091 4094 9084 4079 9137 4081 9141
      4082 9165 4104 9167 4120 9172 4127 9182
TIME...MOT...LOC 2247Z 251DEG 43KT 4134 9144 4125 9118
          4084 9123

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:09 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 16, 3:09 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT SAT JUN 16 2012

.SYNOPSIS...
TRAILING CONVERGENCE LEFT FROM THE MCV OVERNIGHT HAS ALLOWED
DEWPOINTS TO CLIMB TO THE LOWER 70S OVER THE SOUTHERN HALF OF THE
CWA. STORMS HAVE FIRED IN THIS AREA AND ARE STRONG TO NEAR SEVERE AS
OF 2 PM.

&&

.SHORT TERM...
A SEVERE WEATHER AND HEAVY RAIN EVENT SHOULD IMPACT ROUGHLY THE
SOUTHERN 1/2 OF THE CWA LATE THIS AFTERNOON AND THIS EVENING. WIND
THREAT IS HIGHEST SOUTH...OR WHERE EVER THE APEX OF THE EXPECTED BOW
CROSSES THROUGH. HEAVY RAIN IS HIGHEST THREAT ON THE NORTH SIDE OF
THIS BOWING SEGMENT...WHICH SHOULD LINE UP RAINS FROM NORTH OF
OTTUMWA...TO THE QUAD CITIES...TO NORTHERN ILLINOIS. RAINFALL OF 1
TO 2 INCHES IS POSSIBLE GIVEN HIGH PWAT AIRMASS. OUTSIDE OF THIS
AXIS...ESPECIALLY NORTHWEST...AMOUNTS SHOULD BE MUCH LESS.

ERVIN

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
HOT AND HUMID CONDITIONS TO RETURN FOR EARLY WEEK AS THE FRONT
LIFTS BACK NORTH...RETURNING THE REGION TO A DEEP...WARM SOUTHWEST
FLOW WITH LITTLE CHANCE FOR RAIN UNTIL A COLD FRONT PUSHES THROUGH
LATE WED. SLIGHTLY COOLER AND UNSETTLED CONDITIONS THEN FOLLOW FOR
LATE WEEK INTO NEXT WEEKEND.

SUNDAY NIGHT...WILL KEEP SLIGHT CHANCES FOR THUNDERSTORMS AS
WEAKENING WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. 12Z
MODELS CONTINUE THE BETTER CHANCE FOR STORMS WELL TO THE NORTH IN
MN AND WI...IN AN AREA OF BETTER THETAE ADVECTION AND MID LEVEL
FORCING.

MONDAY IS SETTING UP TO BE ONE OF THE WARMEST DAYS OF THE YEAR SO
FAR AS SW WINDS FROM 40 TO 50 KTS AT 850 MB ADVECT TEMPERATURES
AS WARM AS 20 TO NEARLY 24 DEG C OVER THE REGION. DEEP MIXING IN
THE STRONG AND CAPPED SW FLOW SHOULD PRODUCE BREEZY CONDITIONS
WITH HIGHS INTO THE MID 90S. IF SURFACE DEWPOINTS HOLD IN THE MID
TO UPPER 60S...HEAT INDEX VALUES MAY APPROACH 100.

THIS VERY WARM AND MUGGY AIRMASS REMAINS IN PLACE TUE THROUGH WED WITH
HIGHS IN THE UPPER 80S TO MID 90S AND LOWS IN THE UPPER 60S TO
LOWER 70S. HAVE KEPT POPS FOCUSED ON LATE WED AND WED
NIGHT...WHERE MODELS ARE IN GOOD AGREEMENT DEPICTING THE COLD
FRONT PUSHING THROUGH. CHANCE POPS THAT ARE MAINTAINED FOR THU
THROUGH FRI MAY BE OVERDONE...DEPENDING ON HOW FAR SOUTH THE FRONT
SETTLES AND THE TRACK OF MID LEVEL SHORTWAVES AS THE UPPER LEVEL
FLOW BECOMES SLIGHTLY NW. TEMPERATURES SHOULD COOL BACK CLOSER TO
LATE JUNE NORMALS WITH HIGHS IN THE LOWER TO MID 80S AND LOWS IN
THE 60S.

SHEETS

&&

.AVIATION...
THUNDERSTORMS ONGOING OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS
MAY CONTINUE TO IMPACT BOTH BRL AND POSSIBLY MLI THROUGH 22Z.

A MOIST AND UNSTABLE AIRMASS IS OVER EASTERN IOWA AND NORTHWEST
ILLINOIS THIS AFTERNOON...AND A COLD FRONT WILL MOVE INTO THE AREA
TONIGHT. THIS WILL SPREAD A LARGE AREA OF STRONG THUNDERSTORMS OVER
THE TAF OUTLOOK AREA...RESULTING IN A PERIOD OF THUNDERSTORMS AT
EACH SITE...CAPABLE OF IFR/LIFR CONDITIONS IN HEAVY RAIN...STRONG
WINDS OVER 40 KTS...AND POSSIBLY HAIL. THIS IS MOST LIKELY BETWEEN
21Z TODAY AND 03Z SUNDAY...OR MID EVENING. AREAS ALONG AND SOUTH OF
INTERSTATE 80 WILL SEE THE HIGHEST THREAT FOR THE DAMAGING
WINDS...IMPACTING MLI AND BRL POSSIBLY.

OTHERWISE...LOOK FOR SOUTHWEST TO WEST WINDS AROUND 12KTS...TO 20
KTS...WHICH WILL BECOME WEST TO NORTHWEST AFTER 06Z TONIGHT. AFTER
STORMS EXIT THE REGION EARLY SUNDAY...VFR WEATHER IS EXPECTED ONCE
AGAIN AT ALL SITES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN/SHEETS
Hazardous weather outlook, Jun 16, 3:35 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT SAT JUN 16 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
335 AM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
EVENING WITH THE POSSIBILITY OF AN ISOLATED OCCURRENCE OF LARGE
HAIL OR WIND DAMAGE. AND AS WITH ALL THUNDERSTORMS...LIGHTNING
WILL BE A HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT WEATHER WILL DEVELOP EARLY NEXT WEEK...ESPECIALLY ON MONDAY
WHEN HEAT INDEX VALUES COULD REACH INTO THE UPPER 90S.

A LATE WEEK FRONTAL SYSTEM WILL PRODUCE A CHANCE OF THUNDERSTORMS
FROM LATE WEDNESDAY INTO EARLY FRIDAY. HOWEVER...IT IS TOO EARLY
TO SPECIFY A SEVERE AND/OR HEAVY RAIN THREAT...BUT LIGHTNING WILL
CERTAINLY BE A RISK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.

08/WOLF

In the hours before

Local storm report, Jun 16, 1:34 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
134 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             BIRMINGHAM              40.88N 91.95W
06/16/2012  E0.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL AND HEAVY RAIN 1/2 MILE SOUTH
            BIRMINGHAM.

&&

DLS
Local storm report, Jun 16, 2:55 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             5 WNW LOWELL            40.87N 91.51W
06/16/2012  E1.00 INCH       HENRY              IA   TRAINED SPOTTER

            DIME AND QUARTER SIZED HAIL LASTING FOR ABOUT 15 MINUTES.
            HE82

&&

SCHULTZ
Local storm report, Jun 16, 3:03 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             NNW HILLSBORO           40.84N 91.71W
06/16/2012  M0.25 INCH       HENRY              IA   TRAINED SPOTTER

            LASTED FOR 5 TO 10 MINUTES AND ENDED AT 216PM.

0301 PM     HAIL             3 SE NEW LONDON         40.90N 91.37W
06/16/2012  M0.25 INCH       DES MOINES         IA   PUBLIC

            HAIL BEGAN TO FAIL AT 301PM.

&&

DC
Local storm report, Jun 16, 3:27 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             BLUE GRASS              41.51N 90.76W
06/16/2012  M0.25 INCH       SCOTT              IA   NWS EMPLOYEE

            PEA SIZED HAIL RELAYED BY NWS EMPLOYEE

&&

SCHULTZ
Local storm report, Jun 16, 4:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             1 NW CANTRIL            40.66N 92.08W
06/16/2012  M0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            PEA TO PENNY SIZED HAIL FELL FOR 10 MINUTES.

&&

DC
Local storm report, Jun 16, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     BATAVIA                 40.99N 92.17W
06/16/2012                   JEFFERSON          IA   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES DOWN IN TOWN.

0508 PM     TSTM WND DMG     3 E PACKWOOD            41.13N 92.02W
06/16/2012                   JEFFERSON          IA   TRAINED SPOTTER

            SEVERAL 3 INCH DIAMETER TREE LIMBS DOWN

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:27 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry36 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Lee, Van Buren, Washington65 min
Jun 16, 5:24 PM CDTFlash Flood WarningDVNJefferson, Van Buren4 hr
Jun 16, 5:31 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.